MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 10CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIFIX 10CMX10M CTN 1; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000041
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a treatment setup, an opsite flexifix 10cmx10m ctn 1 was impossible to unroll because a part of the release paper has been adhered to the transparent carrier of inside part of the roll, due to excessive adhesive on the backside of the release paper.Treatment was completed with a backup device.No delay was reported.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found a small number of similar instances of the reported event.There is nothing to indicate that this is outside of acceptable rates of occurrence.The device intended for use in treatment was returned for evaluation and was found to be as described in the complaint.We have been able to confirm a relationship between the event and the device.It was reported that the film stuck to the backing paper and could not be unrolled.Probable root cause is an environmental issue such as temperature.Changes in temperature can alter the adhesive nature of the device.The device must be stored as per the ifu.The users of the reported product are advised to consult the ifu, to delineate future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device and the conditions in which the device must be stored.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIFIX 10CMX10M CTN 1
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12544884
Report Number8043484-2021-01811
Device Sequence Number14742281
Product Code KGX
UDI-Device Identifier05000223411473
UDI-Public5000223411473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue Number66000041
Device Lot Number2110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1